I am 78 and have a lymphoma in my lung. I have had 6 sessions of chemotherapy and awaiting results of a PET scan . My main problem is swollen feet. Any suggestions of how I can cope with this.
Feet swelling for patients is quite a common feature. You didn’t mention which specific chemotherapy you had but many of the regimes do have side effects of water retention which can be distressing.
I agree with Lou’s advice and making sure you keep your legs elevated and cool will really help. Bathing feet in cold water for example at the end of a day.
Reflexology can also be a very useful alternative therapy for those with feet swelling.
I wish you well with your ongoing recovery
I too suffered with sore, swollen feet when I was on chemo.
I found that soaking them in cold and hot (as hot as you can bear it without burning yourself) water alternately, finishing with cold, gave my feet a lot of relief. I also used Cooling Foot Balm lotion which I bought from Quinessence Aromatherapy: https://www.quinessence.com/cooling-foot-balm.
Finally, I always elevated my feet when sitting down and in bed.
Please note that these methods didn't cure my swollen feet, but they offered a lot of relief and made it mire bearable.
You should discuss the problem with your oncology nurse and oncologist.
Best of luck with your treatment.
Welcome to the community.
I am very sorry to hear of your diagnosis and the consequent difficulties you are experiencing as a result of the treatment you are receiving.
There are many others here who have experienced similar things.
Some of the medication you may be on may also be contributing to the problem.
I do suggest you mention it to your oncologist if you have not done so already. They may be able to advise you more appropriately.
Resting your feet, with your legs up as often as you can will be good. Any pain medication you are allowed to take to help reduce the pain and discomfort you are feeling is also beneficial. Being in pain constantly is very wearing, important to try and stay on top of it.
I hope others here will come forward with some of their suggestions and self-helps that have helped them.
Unfortunately, although the summer sunshine is very welcome, the heat of it can make the swelling worse in hot weather.
We do have Liz (@LizzyB73 ) here in the community, that you can also ask advice from. She is a specialist oncology nurse, and has a huge amount of insight, knowledge and wisdom regarding cancer treatments.
I do hope you can find some relief from the pain soon.
Please keep in touch with how you are doing. It is great you found us here, everyone is very supportive, friendly and understanding.
I wanted to share this article with you, you might find it useful to look at. It's full of tips from our community:
Have you perhaps tried a cooling pad / pillow? It might help ease the pain a little.
I think this is something our oncology nurse will be able to help with @LizzyB73. I tagged her in this discussion so she'll get back to you. In the meantime I'd suggest having a look at her expert page:
Hope you're keeping safe.
Hi @Tallgirl .
I am currently awaiting my 6th ABVD I have also had 4 Rituximab
I too am experiencing swollen ankles and they also sometimes turn a little purple.
I have started to soak my feet in lavender epson salt and I am getting some relief from it. Doctor prescribed some pain relief but I didnt get any benefit from them. I will be mentioning to the doc on visit on Friday for treatment and will let you know what he shares with me.
Hi. Sorry you are having this extra trouble of swollen feet.
I have undergone 16 sessions of chemo for small tumour on liver but it’s showed as a result of a secondary tumour on my head. I had radiotherapy for that and it sorted it making it disappear thank goodness.
During my chemo my feet and legs swelled up hugely and my temp shot up as well. After antibiotics I was released but since then my feet and shins feel like they are on fire. The selling I am told damaged nerve endings. The swelling now comes and goes but when it does I don’t wear tight socks and try to keep my feet up.
I do not suffer from any heart or circulation problems and put it down to the chemo regime.
Keep your feet up and try to get furosemide tabs from dr to help you.
Keep well as you can and wish you all the best.
Thanks to everyone who replied re my swollen feet problem. They all helped and it is a comfort. I’ve just learnt I have to have 2 more sessions of chemo. Love too you all .
go for some yoga session for swallow feets and yoga will definitely help you.
Take a diet rich in fruits, vegetables, and whole grains and low in saturated/trans fat, red meat, and processed meat for cancer prevention.
Go for yoga.
If you'd like to know more, please email [email protected] with any questions or suggestions